ArticleCureus2024
Severe Hyponatremia Caused by Sertraline-Induced Syndrome of Inappropriate Antidiuretic Hormone Secretion: A Complication With Critical Implications for Patient Safety.
Article in Cureus, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper, 1 of them a synthesis that pooled it.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 1 synthesis or guideline pooled it.
- Effects of physical activity on depressive symptoms in middle-aged and younger-old adults: a systematic review and meta-analysis.Frontiers in psychology · 2026Pooled it
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Selective serotonin reuptake inhibitors (SSRIs) are commonly prescribed to treat various mental health conditions, including anxiety, depression, obsessive-compulsive disorder, and post-traumatic stress disorder. While these medications are generally effective, they can occasionally cause rare but serious side effects, such as hyponatremia, which often results from the syndrome of inappropriate antidiuretic hormone secretion (SIADH). Although hyponatremia is uncommon, severe cases can have critical consequences for patient safety. This case report describes a 68-year-old woman who developed severe hyponatremia after starting sertraline. Given the risk of severe hyponatremia, healthcare providers should exercise caution when prescribing SSRIs, considering the patient's comorbidities and the potential need for regular electrolyte monitoring. This case underscores the importance of vigilant monitoring for adverse effects and adjusting treatment strategies to ensure patient safety during psychiatric care.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.